What Are the Side Effects of Amoxicillin in Children

Posted on Sep 14 2013 - 3:12am by Emma
Weight Loss

What Are the Side Effects of Amoxicillin in ChildrenAmoxicillin can fight against bacteria. It is a medicine prescribed to treat respiratory diseases, urinary tract infections and ear diseases which have been caused by bacteria.

It should be taken strictly according to the prescribed dose.

Some side effects of amoxicillin in children

The following are some of the serious side effects which can be caused by taking this medicine:

1. A child may taking it may get stomach upset.

2. Diarrhea may be caused as a side effect. Watery stools are passed multiple times a day.

3. Stomach pain can be caused as one of the amoxicillin side effects in children.

4. It may cause heartburn as a side effect. Heartburn is a burning sensation produced in the chest or throat, when the gastric acid of stomach backs up in the food pipe.

5. It can cause thrush. Thrush is an infection caused by yeast in which white patches are developed.

6. The child taking it, may feel drowsy.

7. Confusion can be caused as one of the amoxicillin side effects in children.

8. The urine may become darker in color.

9. The skin can become yellowish in color. The white part of the eye may also become slightly yellowish in color.

10. Sore throat can be caused as one of the amoxicillin side effects in children.

11. Vomiting may occur in the child taking it.

12. Allergic reactions can occur. Urticaria may be caused as an allergic reaction. In Urticaria, red and itchy rashes develop on the skin along with swelling.

It is also known as hives.

An overdose of amoxicillin may produce serious side effects.The doctor must be consulted to get the necessary help.

If your child has an allergy towards certain medications, then the doctor must be informed about it. If your child has suffered from any diseases, then the doctor must be informed. The doctor should also be told, if the child is taking any other medicines.

A child may not be able to express clearly, if he is facing any difficulty after taking the medicine. It is the duty of the parents to observe the child and if any serious side effects are found out then the doctor must be consulted. No delay should be made.